0
RESEARCH PAPERS

A Finite-Element Singular-Perturbation Technique for Convection-Diffusion Problems—Part 2: Two-Dimensional Problems

[+] Author and Article Information
Rafael F. Diaz-Munio, L. Carter Wellford

Department of Civil Engineering, University of Southern California, University Park, Los Angeles, Calif. 90007

J. Appl. Mech 48(2), 272-275 (Jun 01, 1981) (4 pages) doi:10.1115/1.3157609 History: Received December 01, 1979; Revised September 01, 1980; Online July 21, 2009

Abstract

Approximation procedures for the solution of two-dimensional convection-diffusion problems are introduced. In these procedures finite-element techniques are utilized. The developed solution algorithms are based on a variational method of matched asymptotic expansions. When these techniques are used in conjunction with standard Galerkin methods, to solve convection-diffusion equations, highly accurate solutions are obtained. Numerical results for certain two-dimensional problems are presented to establish the accuracy of the proposed procedures.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In